MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X24IN 8-0 D/A BV175-7 MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 2X24IN 8-0 D/A BV175-7 MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8767
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: lot number:the lot number is unknown.Confirm the specific number of devices (total qty actually involved with reported issue) that failed during this one reported event /procedure? this event occurred in two packages in the same box.Additional information: during use of the products, one of the 2 needles on the same suture was held with micro bulldog forceps.In the past surgeries in which the same method was used, no suture-breakage had occurred.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2019 and suture was used.During a coronary artery bypass graft, the suture was broken during coronary artery anastomosis by continuous suturing though it was used in a usual way.During this operation, the suture was not pulled with excessive force and it did not get caught by instruments/ tools.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/07/2019.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h3: it was reported that the device had performance breakage suture.It was received for analysis an empty opened straight pack with three needle-sutures pieces inserted in a yellow sponge and a suture piece of product code: m8767, lot: mhb549.The product code is multi-strand and contains two strands per packet.During the visual inspection of the sample, the strands were received broken in two section and the suture ends were damaged caused appears to be by use of a surgical instrument could be observed.In addition, a functional test was performed on the sample and the tensile force met the requirements.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to the sample condition, the assignable cause of performance breakage suture, was an improper handling.It was reported that the device had performance breakage suture.It was received for analysis four unopened samples of product code: m8767, lot: mhb549.The product code is multi-strand and contains two strands per packet.During the visual inspection of the sample, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were found.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested sample met the finished goods requirements.It was received for analysis an opened sample with a stand of product code: m8767, lot: mhb549.The product code is multi-strand and contains two strands per packet.During the visual inspection of the opened sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were found.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the opened sample, no performance - breakage suture was found and the tested sample met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-86353 and 2210968-2019-86354.Analysis results have been included in follow-up reports for each.

Brand Name
PRLNE BLU 2X24IN 8-0 D/A BV175-7 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8939256
Report Number2210968-2019-86353
Device Sequence Number10814445
Product Code GAW
UDI-Device Identifier10705031046177
UDI-Public10705031046177
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/30/2023
Device Catalogue NumberM8767
Device Lot NumberMHB549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date10/07/2019
Patient Sequence Number1